MAUDE Adverse Event Report: BOSTON SCIENTIFIC NEUROMODULATION CORPORATION; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN SYMPTOMS

BOSTON SCIENTIFIC NEUROMODULATION CORPORATION; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN SYMPTOMS
Model Number DB-2203-45
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bacterial Infection (1735); Bruise/Contusion (1754); Erythema (1840)
Date of Event 01/21/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that patient developed an infection with redness at the lead site of the deep brain stimulation (dbs) system.The patient underwent an explant procedure in which the devices were explanted, the area was washed out with saline infused antibiotics and is undergoing treatment to resolve the infection.Cultures were taken and were positive for staphylococcus aureus infection.The patient was discharged and is recovering well.The devices will not be returned as they were disposed of by the facility.
 
Additional Manufacturer Narrative
Block b3: approximated based on the date the manufacturer became aware of the event.Block d2b pro code (product code): nhl, pjs.Additional suspect medical device components involved in the event: model number/catalog number: db-2203-45, serial number: (b)(6), batch/lot number: 5003773, model/catalog description: argyle lead 45cm sterile kit, unique identifier (udi) # (b)(4).Model number/catalog number: db-3216-55, serial number: (b)(6), batch/lot number: 5002733; 5002748, model/catalog description: argyle extension 55cm sterile kit, unique identifier (udi) # (b)(4).Model number/catalog number: db-4600-c, serial number: n/a, batch/lot number: 36814214, model/catalog description: suretek burr hole cover kit, unique identifier (udi) # (b)(4).
 
Additional Manufacturer Narrative
Block b3: approximated based on the date the manufacturer became aware of the event.Block d2b pro code (product code): nhl, pjs.Additional suspect medical device components involved in the event: model number/catalog number: db-2203-45.Serial number: (b)(6), batch/lot number: 5003773, model/catalog description: argyle lead 45cm sterile kit, unique identifier (udi) # (b)(4).Model number/catalog number: db-3216-55, serial number: (b)(6), batch/lot number: 5002733; 5002748, model/catalog description: argyle extension 55cm sterile kit, unique identifier (udi) # (b)(4).Model number/catalog number: db-4600-c, serial number: n/a, batch/lot number: 36814214, model/catalog description: suretek burr hole cover kit, unique identifier (udi) # (b)(4).With all the available information, boston scientific concludes that the cause of the patient experiencing edema and a suspected infection and undergoing a procedure in which the ipg pocket was irrigated, was confirmed based on record review.A review of the manufacturing records associated with the device indicated that it was successfully processed according to requirements.The device history review, dhr, did not identify any manufacturing process-related non-conformances, scrap, or rework performed during production that could have caused or contributed to this event.The dhr review ensures each device meets required specifications and associated testing prior to release for distribution/sale.The device remains implanted and was not returned for analysis; therefore, a technical analysis could not be performed.A labeling review was performed on the devices' instructions for use, ifu.There was no evidence that the device was used in a manner inconsistent with the labeled indications.Based on all available information, engineers are able to confirm the root cause of the event.The devices were not returned as such physical analysis was not conducted, record review revealed no additional information related to the complaint.Therefore, this investigation is able to determine a probable root cause for the complaint, and the conclusion is known inherent risk of device.
 
Event or Problem Description
It was reported that patient developed an infection with redness at the lead site of the deep brain stimulation (dbs) system.The patient was referred to emergency room department (er), was subsequently admitted and underwent an explant procedure in which the devices were explanted, the area was washed out with saline infused antibiotics and is undergoing treatment to resolve the infection.Cultures were taken and were positive for staphylococcus aureus infection.The patient was discharged and is recovering well.The devices will not be returned as they were disposed of by the facility.

Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN SYMPTOMS
Manufacturer (Section D)
BOSTON SCIENTIFIC NEUROMODULATION CORPORATION
25155 rye canyon loop
valencia CA 91355
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
road 698, lot no. 12
dorado PR 00646 -260
*   00646-2602
Manufacturer Contact
erik sherburne
25155 rye canyon loop
valencia, CA 91355
7632920920
MDR Report Key24341215
Report Number3006630150-2026-00902
Device Sequence Number20036408
Product Code NHL
UDI-Device Identifier08714729966340
UDI-Public(01)08714729966340(17)270617(10)5003783
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberDB-2203-45
Device Catalogue NumberDB-2203-45
Device Lot Number5003783
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/21/2026
Supplement Date Received by Manufacturer03/12/2026
06/16/2026
Initial Report FDA Received Date02/14/2026
Supplement Report FDA Received Date04/03/2026
07/13/2026
Date Device Manufactured06/17/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age71 YR
Patient SexMale